MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145015
Medical Device Problem Code Protective Measures Problem (3015)
Health Effect - Clinical Codes Air Embolism (1697); Hyperglycemia (1905); Low Blood Pressure/ Hypotension (1914); Tachycardia (2095); Choking (2464); Cough (4457); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 03/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient, a uremic individual requiring long-term hemodialysis (hd), underwent semi-permanent catheter placement in the right internal jugular vein after establishing long-term vascular access.During the procedure, after the peel-away sheath intrathecal catheter was removed, the reflux valve became blocked when pushed back.After the operation, when the patient stood up, symptoms such as slow reaction, yawning, choking, unresponsiveness, and a significant drop in blood oxygen saturation to 54% were observed, which might be caused by air embolism.In response, the patient was immediately given oxygen, placed in the left lateral decubitus position, and electrocardiogram (ecg) monitoring was initiated.The patient regained responsiveness after approximately one minute.Blood pressure (bp) was measured at 145/72 millimeters of mercury (mmhg), blood oxygen saturation was restored to 97%, and blood glucose was 11.1 millimoles per liter (mmol/l).To help increase bp and replenish air, a 40 milliliter (ml) dose of 5% glucose injection along with the other company's injection was administered.After about 10 minutes, the patient's choking and coug hing symptoms disappeared, and their condition improved.
 
Additional Manufacturer Narrative
Additional information: a4, b5, e1 (prefix, first name, last name, phone number), e3, g3, h6 correction: b2.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, the patient, a uremic individual requiring long-term hemodialysis (hd), underwent semi-permanent catheter placement in the right internal jugular vein after establishing long-term vascular access.During the procedure, after placing the catheter through the peel-away sheath and removing the sheath, the reflux valve became blocked when pushed back, as the peel-away sheath check valve could not be completely closed.Flushing was done prior to use.No other products were used with the device, no cleaning agent was used, and tego was not utilized.No other defects or damages were found on the product.The issue was addressed by the rapid implantation of the peel-away sheath, rapid sheath core removal, and catheter implantation.After the operation, when the patient stood up, the catheter had been placed for 5 minutes when symptoms such as slow reaction, yawning, choking, unresponsiveness, and a significant drop in blood oxygen saturation to 54% were observed, which was confirmed as an air embolism.In response, the patient was immediately given oxygen, placed in the left lateral decubitus position, and electrocardiogram (ecg) monitoring was initiated.The patient regained responsiveness after approximately one minute.Blood pressure (bp) was measured at 145/72 millimeters of mercury (mmhg), blood oxygen saturation was restored to 97%, and blood glucose was 11.1 millimoles per liter (mmol/l).To help increase bp and replenish air, a 40 milliliter (ml) dose of 5% glucose injection along with the other company's injection was administered.After about 10 minutes, the patient's choking and coughing symptoms disappeared, and their condition improved.There was no immediate plan to remove or replace the catheter, as it had been implanted in the suitable position and been used with normal flow.The or (operating room) time was not extended by 30 minutes, and there was no blood loss or need for a blood transfusion.
 
Additional Manufacturer Narrative
 
Event or Problem Description
According to the reporter, the patient, a uremic individual requiring long-term hemodialysis (hd), underwent semi-permanent catheter placement in the right internal jugular vein after establishing long-term vascular access.Prior to placement, the sheathing valve could not be fully closed.During the procedure, after placing the catheter through the peel-away sheath and removing the sheath, the reflux valve became blocked when pushed back, as the peel-away sheath check valve could not be completely closed.Flushing was done prior to use, and the result was normal.The reported sheath was the one that was included in the kit.No other products were used with the device, no cleaning agent was used, and tego was not utilized.No other defects or damages were found on the product.The issue was addressed by the rapid implantation of the peel-away sheath, rapid sheath core removal, and catheter implantation.After the operation, when the patient stood up, the catheter had been placed for 5 minutes when symptoms such as slow reaction, yawning, choking, unresponsiveness, and a significant drop in blood oxygen saturation to 54% were observed, which was confirmed as an air embolism.In response, the patient was immediately given oxygen, placed in the left lateral decubitus position, and electrocardiogram (ecg) monitoring was initiated.The patient regained responsiveness after approximately one minute.Blood pressure (bp) was measured at 145/72 millimeters of mercury (mmhg), blood oxygen saturation was restored to 97%, and blood glucose was 11.1 millimoles per liter (mmol/l).To help increase bp and replenish air, a 40 milliliter (ml) dose of 5% glucose injection along with the other company's injection was administered.After about 10 minutes, the patient's choking and coughing symptoms disappeared, and their condition improved.There was no immediate plan to remove or replace the catheter, as it had been implanted in the suitable position and been used with normal flow.The or (operating room) time was not extended by 30 minutes, and there was no blood loss or need for a blood transfusion.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21873234
Report Number1282497-2025-00253
Device Sequence Number20763170
Product Code MSD
UDI-Device Identifier20884521013169
UDI-Public20884521013169
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111372
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145015
Device Catalogue Number8888145015
Device Lot Number2405800197
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2025
Supplement Date Received by Manufacturer04/24/2025
05/04/2025
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date04/25/2025
05/05/2025
Date Device Manufactured04/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age59 YR
Patient SexUnknown
Patient Weight54 KG